Ask Your Health Question and Get an Answer ASAP
Hello, My name is XXXXX XXXXX I am a Registered Nurse. Lets first talk about your symptoms. They sound like you may be anemic and/or dehydrated. Many young women experience anemia. Here's some info about it...
Because a low red blood cell count decreases oxygen delivery to every tissue in the body, anemia can cause a variety of signs and symptoms. It can also worsen the symptoms of almost any other underlying medical condition.
Symptoms of anemia may include the following: fatigue; decreased energy; weakness;
shortness of breath; light headedness; dizziness and nausea. All of which sound like your symptoms. And the symptoms are definitely worse if you're not drinking enough fluids.
You couldn't be pregnant could you? When was your last menstrual period? Are they heavy periods?
I have been checked and I am not anemic. The symptoms were bad two weeks ago, then got a lot better for a little while, and now I feel horrible again. I drink plenty of water, probably over a gallon throughout the day. No chance of pregnancy, and I just started on NuvaRing a little less than two weeks ago.
Did they get better when you began the NuvaRing? Have you had all your hormones checked? Including your thyroid? Normally when a young patient goes into a primary care physicians office things like hormones and thyroid aren't regularly checked and are becoming more and more of a problem for our generation. I would suggest calling and seeing about checking your thyroid. Your symptoms also match an imbalanced thyroid.
Theres two types of imbalances, hyperthyroid and hypothyroid. Here are some symptoms...
At the onset of the disease, the symptoms can be vague and develop slowly. They may not include weakness, weight gain, cold sensitivity, cold hands and feet, fatigue, dry skin, brittle nails, and thinning, brittle hair. Other early symptoms include muscle achiness, joint pain, and heavy menstrual periods.
Hyperthyroidism can mimic other health problems, which may make it difficult for your doctor to diagnose. It can also cause a wide variety of signs and symptoms, including:
Sudden weight loss, Rapid heartbeat, heartbeat (arrhythmia) or pounding of your heart,
Increased appetite, Nervousness, anxiety and irritability, Tremor,Sweating, Changes in menstrual patterns, Increased sensitivity to heat, Changes in bowel patterns, An enlarged thyroid gland (goiter), which may appear as a swelling at the base of your neck,Fatigue, muscle weakness, and Difficulty sleeping.
Unfortunately the only way to confirm this is to draw your blood. Hope this helps! Brandie, RN
I have been tested for thyroid disease too. In the summer when it was tested I had a TSH of 0.66, very slightly high total T4 (12.1), and normal free T4 (1.4). It was tested again in December and my TSH was lower at 0.34 but free T4 was the same. About a month later my TSH was 0.71 and my free T4 was 1.14 so I had started to go in the other direction.
Thanks. I don't think my doctor will refer me to an endocrinologist because she says my thyroid is perfectly fine but could any other hormones be off? I am also having some seasonal allergy symptoms, could they be causing the weakness, feverish feeling, and general unwell feeling by any chance?
There are other common triggers that don’t have anything to do with the foods you consume. These factors include:
If you are worried that your flush may be an indication of a serious underlying health issue, contact your primary care physician. She can administer tests that will rule out the possibility of these rare illnesses and make recommendations for other lifestyle changes that can help combat flushed skin.
Yes, thank you. I'm not having a flushed face after eating.I went to a walk-in clinic today and they asked if I was a hypochondriac and gave me antacid medication, so I guess I'm out of options at this point. Thanks for your help.
Okay, thank you. I have been having some back pain too, is this probably muscular or could it be something more serious like kidney or pancreas issues?
Do you have other symptoms as well beyond this discomfort and the already established flu like symptoms and stomach issues? Where exactly is the pain. Is it on one side or the other or both? Are you consuming at least 8 8oz glasses of fluid a day now? Do you have dark urine?
No other symptoms really. The pain is mainly in my lower back but kind of radiates to other places, it's not confined to one side. I am drinking plenty of water and do not have dark urine. I went back to the clinic to have my urine checked and they said there was a very small amount of blood but no infection. Is that anything to worry about?
No, I haven't had any injuries to the back or abdomen. Could any other kidney diseases cause it? I don't think the pain is severe enough to be a stone but I have nausea and other issues that can occur with kidney failure.
No I haven't been exercising at all since I've been ill.
Since the pain is not concentrated on just one side stones or other kidney ailments are very unlikely. It sounds like this may be a simple muscle injury. The blood if it is a very small amount is not a reason for concern. If you have visually noticeable blood this would be a serious concern. You can use a heating pad to increase blood flow in the area and ease the pain. You can also take over the counter ibuprofen 600mg every 6 hours as long as this does not upset your stomach.
Okay, thank you. I think I will try to go to another clinic (the one where my regular doctor is) and explain everything tomorrow to see if they have a better idea. This has all just been very worrisome.
Thank you. I just used the bathroom and had some fresh blood in my stool, not much but a little more than I've had previously. My lower back still hurts a bit and I was feeling really nauseous, tired, and weak as I was waking up. Should I be worried about this?
Bright red. Not that I know of. I am feeling a bit better now.
Thank you. Yes it was only one time. It is not unusual for me to get a very small amount of blood but this was just a little more than usual (but still not much) and with my lower back pain it concerned me. I was wondering, is it possible for my symptoms to be side effects of NuvaRing? I started it a couple of weeks ago and have been getting cramping but I'm starting to wonder if the other symptoms (back pain, nausea, fatigue) are related.